Share this:
Melissa Bear, Champions Director
@mbear

Posts: 42
Joined: Mar 24, 2016

anyone have experience with zoledonic acid infusion for osteopenia?

Posted by @mbear, Tue, Jan 30 10:38am

Hi all,
I’m wondering if anyone has had the zoledonic acid infusion following breast cancer treatment to help combat osteoperosis? I’m set to get going on this and they said the first time you can get chills, fever and ill? But it gets better after that. I’m curious if anyone has had this and what you experienced. Any advice on prep for it?
Thanks in advance!
Melissa

REPLY

I have stage 4 breast cancer and it is in my bones so I have now received two infusions to strengthen my bones. I did receive chills and a low grade fever for a few days after the first infusion. I did not have those side effects with the 2nd infusion. I am receiving it every three months now.

Hugs to you on dealing with all of this. I hope things are going well. And thank you for the insight, I was wondering how bad it might be the first time and if I should plan to be in bed or what. I’m glad to hear you did only experience those symptoms once.

@mbear

Hugs to you on dealing with all of this. I hope things are going well. And thank you for the insight, I was wondering how bad it might be the first time and if I should plan to be in bed or what. I’m glad to hear you did only experience those symptoms once.

Jump to this post

I went about my normal day and had the symptoms mainly at night before bed. I had aches during the day as well but I don’t know if that was from the Herceptin too. They were nothing compared to the Taxol infusions that are kicking my butt right now. I am on the third of 12 treatments this week, many body aches and could sleep all day but work and family keeps me going.

@mbear

Hugs to you on dealing with all of this. I hope things are going well. And thank you for the insight, I was wondering how bad it might be the first time and if I should plan to be in bed or what. I’m glad to hear you did only experience those symptoms once.

Jump to this post

You poor thing! Life refuses to slow down for us doesn’t it? I find no matter what I say to myself on rest and time, there seems to be always something with the kids or work that needs to keep going. But I refuse to let them interrupt my relaxing bath time–lol! Lock that door and hide is my motto. 😉 I hope the treatments get better and get done fast for you. Lots of hugs coming your way!

I am curious about this too since I was diagnosed with Osteopenia and spinal OA at 36 yrs of age. I am about to turn 38 and no treatment yet do to my insurance.

@lezlie21

I am curious about this too since I was diagnosed with Osteopenia and spinal OA at 36 yrs of age. I am about to turn 38 and no treatment yet do to my insurance.

Jump to this post

This is new to me I’m 75 have had Osteopenia for 10 yrs and O.A in my spine the Dr.never suggested this to me but why would I want to give myself flu symptoms?No thank you.Good luck

I WAS DIAGNOSED WITH OSTEOPOROSIS AT AGE 83 LAST SUMMER AND RECEIVED THE INITIAL RECLAST (ZOLEDRONIC ACID INFUSION ). WITHIN 24 HOURS I EXPERIENCED CHILLS, FEVER, COUGHING, FATIGUE AND PAIN IN HIPS, LOW BACK, RIGHT AND LEFT SIDES OF MY ABDOMEN, SHOULDERS, NECK AND UPPER ARMS. THIS SYMPTOMS DISSIPATED AFTER ABOUT TWO WEEKS. AS A RESULT, MY ENDOCRINOLOGIST IS CONSIDERING A DIFFERENT TREATMENT FOR ME RATHER THAN HAVING THE SECOND RECLAST INFUSION. NOT EVERYONE HAS SUCH AN UNPLEASANT EXPERIENCE AS MINE, SO DO NOT LET THIS DISCOURAGE YOU. BEST ADVICE IS TO KNOW ALL THE FACTS AND DISCUSS THIS WITH YOUR DOCTOR. GOD BLESS YOU WITH GOOD MEDICAL CARE AND GOOD HEALTH.

Hello there, I am 68 and have had two zoledronic infusions…..after? mild flu like symptoms and achey which got better with in a few days. had tried fosamax which was not for me…also have RA….good luck.. Hugs

@spott

Hello there, I am 68 and have had two zoledronic infusions…..after? mild flu like symptoms and achey which got better with in a few days. had tried fosamax which was not for me…also have RA….good luck.. Hugs

Jump to this post

be careful with Fosamex it affected my friend in her jaw ,that’s one of the side effects from it ,she had the shot for osteoporosis nearly killed her.be careful spott

Please login or register to post a reply.